Alert archive / Minnesota / River Flood Watches in 2013

River Flood Watch 4, NWS Twin Cities, MN

June 23, 2013Carver County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Jun 23, 2013, 10:22 AM CDT for Carver County, Minnesota. It took effect at Jun 23, 2013, 5:05 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 10:22 AM CDT (15:22 UTC)
In effect from
Jun 23, 2013, 5:05 PM CDT
Expired
Jun 23, 2013, 9:35 PM CDT
In force
5 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

County Carver County, MN

The radar

The Minneapolis radar (KMPX), 19 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Crow River near Mayer (MAYM5).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05279000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WGUS63 KMPX 231522
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1022 AM CDT SUN JUN 23 2013

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY 
  SOUTH FORK CROW RIVER AT DELANO  AFFECTING WRIGHT COUNTY 
  CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES 

.THIS RIVER FORECAST IS BASED ON RAINFALL AMOUNTS OF 5 TO 8 
INCHES IN THE PAST FEW DAYS.  ANY ADDITIONAL RAINFALL MAY CAUSE 
RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL 
WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE 
FOLLOW UP STATEMENTS. 

MNC019-251522-
/O.NEW.KMPX.FL.A.0004.130623T2205Z-130629T0900Z/
/MAYM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE SOUTH FORK CROW RIVER BELOW MAYER
* FROM THIS AFTERNOON TO LATE FRIDAY NIGHT.
* AT  9:30 AM SUNDAY THE STAGE WAS 8.8 FEET.
* MODERATE FLOODING IS POSSIBLE. 

* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER IS FORECAST TO BETWEEN 15 AND 16 FEET BY MONDAY AFTERNOON. 

$$

MNC171-251522-
/O.NEW.KMPX.FL.A.0005.130624T1647Z-130630T0300Z/
/DELM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE SOUTH FORK CROW RIVER AT DELANO 
* FROM MONDAY MORNING TO SATURDAY EVENING.
* AT  9:30 AM SUNDAY THE STAGE WAS 13.6 FEET.
* MAJOR FLOODING IS POSSIBLE. 

* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW LATE MORNING. THE
  RIVER IS FORECAST TO RISE TO BETWEEN 18 AND 19 FEET BY WEDNESDAY 
  AFTERNOON. 

$$

MNC053-171-251521-
/O.NEW.KMPX.FL.A.0006.130625T0000Z-130630T1600Z/
/RKFM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE CROW RIVER AT ROCKFORD
* FROM MONDAY EVENING TO SUNDAY JUNE 30.
* AT  9:45 AM SUNDAY THE STAGE WAS 7.0 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 9.2 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW EVENING. THE 
  RIVER IS FORECAST TO RISE TO BETWEEN 12 AND 13.5 FEET BY THURSDAY. 

$$

BORGHOFF
1 follow-up statement
511 
WGUS63 KMPX 240235
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
935 PM CDT SUN JUN 23 2013

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY

.THE WATCH FOR MAYER HAS BEEN REPLACED WITH A FLOOD WARNING.

MNC019-240305-
/O.CAN.KMPX.FL.A.0004.000000T0000Z-130629T0900Z/
/MAYM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
935 PM CDT SUN JUN 23 2013

* AT  8:30 PM SUNDAY THE STAGE WAS 9.7 FEET.


$$

CARLYON

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Jun 23, 6:51 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 23, 6:51 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 AM CDT SUN JUN 23 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT SUN JUN 23 2013

THERE IS A SURFACE LOW IN EASTERN ND WITH A TRAILING COLD FRONT
STRETCHING SOUTH ACROSS EASTERN SD AND NORTHEAST NE. LOOKING A BIT
HIGHER IN THE ATMOSPHERE...WE FIND HEIGHT FALLS EXPANDING INTO
WESTERN MN AND A NICE SHORTWAVE IN THE NORTHERN PLAINS. SO NO
SURPRISE WE HAVE WIDESPREAD CONVECTION AND AN MCS TRACKING ACROSS
MN EARLY THIS MORNING GIVEN THE 1000-2000 J/KG OF MUCAPE IN PLACE
AND STRONG FORCING. MOST OF THE FORECAST AREA SHOULD AT LEAST GET
A PERIOD OF LIGHT RAIN EARLY THIS MORNING WITH THE NORTHERN HALF
SEEING NUMEROUS THUNDERSTORMS AND MODERATE TO HEAVY RAINFALL.
THERE IS A MARGINALLY SEVERE WINDS THREAT WITH THE STRONGER
CONVECTIVE LINES. GIVEN THE CURRENT TRENDS...WE THINK MOST OF
SHOWERS AND STORMS WILL BE IN WEST CENTRAL WI OR EXITING THE
FORECAST AREA AROUND 13-14Z. HOWEVER...THE COLD FRONT AND AXIS OF
THE UPPER TROUGH WILL NOT BE CLEAR OF THE FORECAST AREA UNTIL
EARLY THIS EVENING. THIS FAVORS MORE REDEVELOPMENT THIS
AFTERNOON...ESPECIALLY ACROSS EASTERN MN AND WESTERN WI.

THERE IS NICE DRYING ON THE WATER VAPOR AND COLLOCATED PV ANOMALY
IN EASTERN MT AND WY EARLY THIS MORNING...LIFTING E-NE WITH TIME.
THIS FEATURE SHOULD LIFT NORTH OF THE FORECAST AREA...BUT NOT
UNTIL ABOUT 00Z. EVEN BEHIND THE INITIAL MCS MOVING ACROSS IA/MN
THIS MORNING THERE IS STILL PLENTY OF CONVECTION BUBBLING UP IN
EASTERN NE. THIS CAN LIKELY BE ATTRIBUTED TO THE LLJ. WE MENTION
THIS BECAUSE EVEN THOUGH THE 925-850MB WINDS SUBSIDE LATE THIS
MORNING...THE MOISTURE TRANSPORT REALLY NEVER GOES AWAY TODAY AND
SIMPLY SHIFTS EAST WITH TIME AHEAD OF THE ADVANCING TROUGH. THE
QUESTION IS HOW MUCH CAN THE ATMOSPHERE RECOVER FROM THIS MORNING'S
CONVECTION AND HOW SOON /AND WHERE/ WILL WE GET CONVECTIVE
INITIATION THIS AFTERNOON. BECAUSE IF WE DO CLEAR AND MANAGE TO GET
EVEN MODEST DESTABILIZATION...WE COULD GET ORGANIZED CONVECTION IN
EASTERN MN AND WESTERN WI. THE BIG REASON IS THE NICE INCREASE IN
DEEP LAYER SHEAR THAT COMES ALONG WITH THE APPROACHING TROUGH.
THE MORNING CONVECTION IS GOING TO REALLY MESS UP THE LOW LEVEL
WIND FIELDS AND THROW OUT OUT SOME BOUNDARIES...BUT THERE IS STILL
DECENT MODEL AGREEMENT OF SW SFC-850MB FLOW BY THE AFTERNOON.
SO...THE HODOGRAPH WILL YIELD GOOD UNIDIRECTIONAL SHEAR.
PROBABLY A LITTLE TOO SLOW IN CLEARING OUR AREA OF POPS THIS
EVENING...THERE SHOULD BE NICE MID LEVEL DRYING AND SINKING BEHIND
THE FRONT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 325 AM CDT SUN JUN 23 2013

BESIDES THE 23.00Z GFS...WHICH HAS A LARGE QPF BULLS EYE ACROSS THE
FORECAST AREA ON MONDAY...MOST OF THE GUIDANCE KEEPS US DRY FOR A
WHOLE 18 HOURS UNTIL MONDAY NIGHT WHEN ONCE AGAIN THE LLJ
INCREASES AND PREDOMINATELY SW FLOW REGIME WOULD ARGUE FOR A
COUPLE MORE CONVECTIVE COMPLEXES MONDAY NIGHT INTO TUESDAY.
SO...WE WONT BE ABLE TO SHAKE THE SEVERE WEATHER AND HEAVY RAIN
CHANCES UNTIL THURSDAY WHEN THE SURFACE LOW FINALLY MOVES EAST OF
THE AREA AND WE SEE A DRIER NORTHWEST FLOW PATTERN. WE COULD ALSO
HAVE A COUPLE VERY WARM DAYS EARLY IN THE WEEK WITH UPPER 80S AND
LOWER 90S POSSIBLE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 632 AM CDT SUN JUN 23 2013

WMFNT IS CURRENTLY LIFTING N THRU CENTRAL-ERN MN AND WRN WI WHILE
ITS TRAILING CDFNT IS WORKING ENE THRU SW MN. BOTH SFC FRONTS WILL
CONTINUE TO PROGRESS N AND E...SHIFTING THE LINE OF CONVECTION AT
23/13Z INITIALIZATION TIME OFF TO THE E. WITH THE CDFNT WORKING
ITS WAY THROUGH...THIS WILL MAKE FOR A DEFINITIVE BREAK IN THE
CONVECTIVE ACTIVITY. WILL HAVE SOME MVFR-IFR CONDITIONS BOTH WITH
THE CONVECTIVE LINE /MAINLY AFFECTING WI SITES/ AND FOR A FEW
HOURS AFTERWARDS. BUT FROM ARND 16-18Z ON THROUGH THE REST OF THE
TAF PERIOD...VFR CONDS ARE EXPECTED WITH LIFTING AND SCATTERING
CLOUDS...EVEN LEADING TO CLR SKIES TNGT. WINDS WILL EVENTUALLY
SWING ARND TO SW AND W BY LATE THIS AFTN...ONCE THE FRONTS WORK
THEIR WAY THRU AND ITS ASSOCIATED LOW PRES CENTER SHIFTS INTO NRN
WI. GUSTY WINDS EXPECTED THRU MOST OF THE DAY...THEN WINDS SETTLE
DOWN TO LGT/VRBL OVERNIGHT.

KMSP...LINE OF CONVECTION HAS SHIFTED E INTO WI AT INITIALIZATION
TIME THIS MRNG...SO HAVE BEEN ABLE TO START THE TAF WITHOUT
MENTION OF CB/TS THIS MRNG. BOTH VSBY AND CIGS HAVE IMPROVED TO
VFR LEVELS. THOUGH THERE MAY STILL BE SOME RUMBLES OF THUNDER THRU
13Z OR SO...NO TSTMS ARE EXPECTED WITHIN 5SM OF THE AIRFIELD.
EXPECT SOME LINGERING SHWRS THRU LATE MRNG...BUT AM NOT EXPECTING
CONDS TO DROP TO MVFR LEVELS. CONDS WILL CONTINUE TO GRADUALLY
IMPROVE AS THE DAY PROGRESSES...RESULTING IN VFR FOR MOST OF THE
DAY THROUGH OVERNIGHT TNGT. WINDS WILL SHIFT FROM SSE TO SW DURG
THE DAY WITH BREEZY/GUSTY CONDS. WINDS SETTLE DOWN TNGT AS THEY
BECOME MORE WLY.

/OUTLOOK FOR KMSP/
MON...VFR. WIND SE 5-10 KTS.
MON NIGHT...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SE 5-10 KTS.
TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS.
WED...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S SHIFT TO NW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ041-042-
     047>049-051-054>062-064>069-073>076-082-083-091.

WI...NONE.
&&

SHORT TERM...CLF
LONG TERM...CLF
AVIATION...JPC
Hazardous weather outlook, Jun 23, 3:24 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 AM CDT SUN JUN 23 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
240830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
324 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING
WINDS AND HAIL ACROSS MUCH OF THE OUTLOOK AREA TODAY. THE BEST
CHANCE FOR SEVERE STORMS IS IN EASTERN MINNESOTA AND WESTERN
WISCONSIN DURING THE AFTERNOON. IN ADDITION...HEAVY RAINFALL IS
POSSIBLE WITH THE THUNDERSTORMS...WHICH MAY LEAD TO FLASH FLOODING
DUE TO THE ALREADY SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOST LOCATIONS WILL SEE A BREAK FROM THUNDERSTORMS SUNDAY NIGHT
INTO MONDAY. HOWEVER...STORMS ARE ONCE AGAIN EXPECTED MONDAY NIGHT
AND TUESDAY. HEAVY RAIN IS EXPECTED...AND THERE IS ONCE AGAIN THE
CHANCE FOR ISOLATED SEVERE STORMS THAT PRODUCE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY

In the hours before

Special weather statement, Jun 23, 6:15 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 AM CDT SUN JUN 23 2013

MNZ043>045-052-053-061-WIZ014-231145-
ANOKA-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-POLK-
615 AM CDT SUN JUN 23 2013

AT 613 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF ONAMIA TO 8
MILES NORTHEAST OF CAMBRIDGE TO 4 MILES NORTHEAST OF ROSEVILLE. THESE
STORMS WERE MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BRAHAM.
  ONAMIA.
  WYOMING.
  BAYVIEW.
  WAHKON.
  WARMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4616 9342 4616 9306 4598 9304 4597 9313
      4574 9314 4573 9286 4565 9287 4564 9255
      4528 9261 4533 9310 4562 9323 4596 9408
      4626 9358 4626 9344
TIME...MOT...LOC 1116Z 237DEG 31KT 4608 9383 4568 9310
          4506 9305

CLF
Local storm report, Jun 23, 6:35 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
635 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLASH FLOOD      GLENCOE                 44.77N 94.15W
06/23/2013                   MCLEOD             MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING AND WATER ENCROACHING ON
            HOMES AND BUSINESSES.

0605 AM     FLASH FLOOD      WINSTED                 44.97N 94.05W
06/23/2013                   MCLEOD             MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING

0430 AM     TSTM WND DMG     FAIRMONT                43.64N 94.46W
06/23/2013                   MARTIN             MN   PUBLIC

            1 FT BRANCH SPLIT FROM THE TREE.

&&

DFC
Local storm report, Jun 23, 7:02 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      ALBERTVILLE             45.24N 93.66W
06/23/2013                   WRIGHT             MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING IN ALBERTVILLE AND ST
            MICHAEL.

0645 AM     FLOOD            NORWOOD/YOUNG AMERICA   44.78N 93.92W
06/23/2013                   CARVER             MN   LAW ENFORCEMENT

            MINOR STREET FLOODING

&&

DFC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:33 AM CDTSpecial Weather StatementMPXRedwood42 min
Jun 23, 12:54 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville51 min
Jun 23, 2:19 AM CDTAreal Flood WarningMPXChippewa, Lac qui Parle, Redwood, Renville, Yellow Medicine6 hr
Jun 23, 2:32 AM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine58 min
Jun 23, 2:39 AM CDTSpecial Weather StatementMPXRenville51 min
Jun 23, 3:11 AM CDTRiver Flood WarningMPXRedwood4 days
Jun 23, 4:16 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Scott, Sibley, Wright59 min
Jun 23, 4:41 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Faribault, Le Sueur, Martin, Nicollet and 2 more49 min
Jun 23, 4:58 AM CDTAreal Flood WarningMPXCarver, McLeod, Meeker, Sibley, Wright6 hr
Jun 23, 5:47 AM CDTAreal Flood WarningMPXAnoka, Dakota, Hennepin, Ramsey, Scott, Washington3 hr
Jun 23, 6:15 AM CDTSpecial Weather StatementMPXChisago, Kanabec, Mille Lacs30 min
Jun 23, 6:16 AM CDTFlash Flood WarningMPXMcLeod3 hr
Jun 23, 6:57 AM CDTFlash Flood WarningMPXWright3 hr
Jun 23, 10:22 AM CDTRiver Flood WatchMPXWright26 hr
Jun 23, 10:22 AM CDTRiver Flood WatchMPXHennepin, Wright26 hr

Nearby

River Flood Watches in Minnesota, 2013Every river flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.